Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Albuquerque, NM

May 8, 2025Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at May 8, 2025, 12:11 PM MDT for Lincoln County, New Mexico. It was in force for 98 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2025, 12:11 PM MDT (18:11 UTC)
Expired
May 8, 2025, 1:49 PM MDT
In force
98 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 75 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WGUS55 KABQ 081811
FFWABQ
NMC027-082115-
/O.NEW.KABQ.FF.W.0013.250508T1811Z-250508T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1211 PM MDT Thu May 8 2025

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  The Salt burn scar in...
  Southeastern Lincoln County in central New Mexico...

* Until 315 PM MDT.

* At 1211 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain over the Salt Burn Scar. Up to 0.6 inches of rain have 
  fallen. Additional rainfall amounts up to 0.2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the burn scar will impact the Rio Ruidoso to 
the Rio Hondo as well as Highway 70. The debris flow can consist of 
rock, mud, vegetation and other loose materials.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding in and around the Salt Burn
           Scar.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of areas in and around
           the Salt Burn Scar.

* Some locations that will experience flash flooding include...
  Ruidoso, Ruidoso Downs, Glencoe, San Patricio, Hondo, Tinnie and 
  Hollywood.

This includes Highway 380 near Mile Marker 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a life threatening situation. Heavy rainfall will cause 
extensive and severe flash flooding of creeks, streams and ditches 
in the Salt Burn Scar. Severe debris flows can also be anticipated 
across roads. Roads and driveways may be washed away in places. If 
you encounter flood waters, climb to safety.

&&

LAT...LON 3343 10539 3337 10513 3334 10513 3336 10525
      3341 10538 3340 10542 3331 10558 3331 10565
      3333 10563 3343 10545

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Shoemake
1 follow-up statement
354 
WGUS75 KABQ 081949
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
149 PM MDT Thu May 8 2025

NMC027-081959-
/O.CAN.KABQ.FF.W.0013.000000T0000Z-250508T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NM-
149 PM MDT Thu May 8 2025

...FLASH FLOOD WARNING FOR THE SALT BURN SCAR IS CANCELLED FOR 
SOUTHEASTERN LINCOLN COUNTY...

Light rain will continue over the area and flows of water in arroyos 
as well as ponding of water in low spots may persist. However, flash 
flooding is no longer expected to pose a threat. Please continue to 
heed any remaining road closures.

&&

LAT...LON 3343 10539 3337 10513 3334 10513 3336 10525
      3341 10538 3340 10542 3331 10558 3331 10565
      3333 10563 3343 10545

$$

11

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at May 8, 11:57 AM MDT, 14 minutes earlier. Its key messages:

  • Updated at 1157 AM MDT Thu May 8 2025
  • Higher flows will continue in rivers, creeks, arroyos, and water low water crossings through Thursday, especially along the east slopes of the Sangre De Cristo Mountains. Recent heavy snow will continue to melt with any additional rainfall intensifying the runoff through Thursday.
  • Daily rounds of mainly afternoon and evening showers and thunderstorms will continue through Saturday favoring the high terrain.
  • Above normal temperatures return areawide early next week.
  • Wind and fire weather concerns are forecast Monday through Wednesday. The strongest winds and most widespread critical fire weather conditions are expected Tuesday, when there is a 40 percent chance that many locations will experience wind gusts up to 50 mph.
Area forecast discussion, May 8, 11:57 AM MDT, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1157 AM MDT Thu May 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1157 AM MDT Thu May 8 2025

- Higher flows will continue in rivers, creeks, arroyos, and water
  low water crossings through Thursday, especially along the east
  slopes of the Sangre De Cristo Mountains. Recent heavy snow will
  continue to melt with any additional rainfall intensifying the
  runoff through Thursday.

- Daily rounds of mainly afternoon and evening showers and
  thunderstorms will continue through Saturday favoring the high
  terrain.

- Above normal temperatures return areawide early next week.

- Wind and fire weather concerns are forecast Monday through
  Wednesday. The strongest winds and most widespread critical fire
  weather conditions are expected Tuesday, when there is a 40
  percent chance that many locations will experience wind gusts up
  to 50 mph.

&&

.SHORT TERM...
(Today through Friday)
Issued at 237 AM MDT Thu May 8 2025

As a ridge of high pressure aloft builds west of NM, a series of
disturbances will track southward over the forecast area with
mainly afternoon and evening showers and thunderstorms both today
and Friday. Showers and thunderstorms will be most widespread
this afternoon and evening, when rain amounts around 0.10-0.30"
look to be fairly common over north central areas, and along and
southeast of the central mountain chain. Locally higher amounts
near a half inch or more are likely over the southeast plains,
and also in the Sangre de Cristo Mountains where rain will fall on
recent heavy snow accumulation with a risk of hazardous runoff.
Although the burn scar complex in the Sacramento Mountains is
likely to receive rain today, the HREF ensemble maximum precip
only approaches 0.50" with most ensemble members much less than
that. Other models generally agree, so while there is a small
chance of flash flooding below those burn scars, the probability
is low enough that we will not issue a Flood Watch for Flash
Flooding in the Sacramento Mountains with this forecast package.
On Friday, showers and thunderstorms will decrease in coverage and
rainfall intensity, with north central areas and the central
mountain chain being favored for additional rainfall.

Otherwise, high temperatures will trend warmer today and Friday.
Readings look to reach 30-year averages along the western border
of New Mexico Friday afternoon, while readings along the eastern
border vary around 5-11 degrees below the averages.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 237 AM MDT Thu May 8 2025

The ridge of high pressure west of NM will weaken as it tracks
eastward over the state on Saturday and Sunday. Moisture will
recycle under the ridge on Saturday, when a disturbance embedded
within the ridge looks to trigger scattered to isolated showers
and thunderstorms mainly over the northern and western mountains.
An upper level trough will dig over the western US during the
first half of the work week steering dry air over NM. The upper
trough will strengthen the flow aloft over the forecast area
starting Monday, then steer the jet stream over our state on
Tuesday, with lingering strong flow aloft over southern and
eastern areas on Wednesday. Humidities will also plummet with wind
and fire weather concerns beginning in the west Monday, and
potentially becoming widespread on Tuesday when wind gusts up to
50 mph are expected in many locations. Wind and fire weather
concerns will probably linger along and east of the central
mountain chain Wednesday. A Pacific cold front will also cross
with the storm system causing high temperatures to drop below
30-year averages most places on Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1157 AM MDT Thu May 8 2025

Scattered showers and thunderstorms are developing across the higher
terrain in both northern and south-central New Mexico. This
development continues through the afternoon and into the evening
hours, drifting east-southeast off the high terrain and into lower
elevations. PROB30s and TEMPOs included for thunderstorm development
near terminals through the afternoon, mainly from 20z to 01z, with a
chance of storms as late as 03z near KROW. A backdoor front pushes
into eastern New Mexico this afternoon and evening, bringing east-
northeast winds to terminals along and near the NM/TX border. This
front also brings modest moisture to the region with a low chance of
MVFR ceilings from KCAO to KCVS and as far west as KSXU after 06z.

&&

.FIRE WEATHER...
Issued at 237 AM MDT Thu May 8 2025

Cool temperatures and wetting showers and thunderstorms remain in
the forecast today through Saturday. Drier and windier weather is
forecast for next week with fire weather concerns starting in the
west Monday, becoming widespread Tuesday, then potentially
lingering over southern and eastern areas on Wednesday. Southwest
wind gusts up to 50 mph will be possible in many locations
Tuesday afternoon until sunset. A gusty Pacific cold front will
then cross Tuesday night. The warmest day in the week ahead looks
to be Monday, when high temperatures should climb around 5-10
degrees above 1991-2020 averages.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  71  43  77  48 /  20   5   5  10
Dulce...........................  65  30  73  35 /  60  20  30  20
Cuba............................  63  36  69  40 /  40  10  20  20
Gallup..........................  69  33  75  37 /  20   0   5   5
El Morro........................  64  38  70  42 /  30   5  10   5
Grants..........................  67  35  73  39 /  30   5   5   5
Quemado.........................  68  38  73  42 /  20   5  10   5
Magdalena.......................  66  43  71  46 /  50  20  10   5
Datil...........................  65  40  69  42 /  50  10  10   5
Reserve.........................  74  37  80  39 /  20   5  10   5
Glenwood........................  80  43  83  45 /  10   0  10   0
Chama...........................  58  31  66  34 /  60  20  40  30
Los Alamos......................  60  43  67  45 /  60  10  50  10
Pecos...........................  60  38  64  40 /  70  20  40  10
Cerro/Questa....................  59  35  66  37 /  60  10  20  10
Red River.......................  48  28  55  30 /  70  10  30  10
Angel Fire......................  53  25  60  27 /  70  10  30  10
Taos............................  61  31  69  34 /  60  10  20  10
Mora............................  55  32  64  33 /  70  20  40  10
Espanola........................  68  40  74  43 /  60  10  30  10
Santa Fe........................  61  42  66  43 /  70  10  40  10
Santa Fe Airport................  65  40  70  42 /  60  10  40  10
Albuquerque Foothills...........  70  49  74  50 /  30  10  20  10
Albuquerque Heights.............  72  46  76  49 /  30  10  20  10
Albuquerque Valley..............  74  45  79  48 /  20  10  10  10
Albuquerque West Mesa...........  71  47  77  50 /  30  10  10  10
Belen...........................  75  43  78  45 /  30  20  10   5
Bernalillo......................  72  45  77  48 /  30  10  20  10
Bosque Farms....................  74  42  78  45 /  20  20  10   5
Corrales........................  73  45  78  48 /  30  10  20  10
Los Lunas.......................  74  44  78  47 /  20  20  10   5
Placitas........................  68  47  73  49 /  30  10  20  10
Rio Rancho......................  72  46  77  49 /  30  10  20  10
Socorro.........................  76  48  80  50 /  40  20  10   5
Sandia Park/Cedar Crest.........  63  41  69  43 /  40  10  30  10
Tijeras.........................  66  43  70  45 /  40  10  20  10
Edgewood........................  65  38  70  40 /  40  20  20  10
Moriarty/Estancia...............  66  34  71  34 /  40  20  20   5
Clines Corners..................  59  38  64  39 /  50  20  20   5
Mountainair.....................  67  39  70  39 /  40  20  20   5
Gran Quivira....................  67  38  69  39 /  40  20  20   5
Carrizozo.......................  71  46  74  45 /  50  20  20   0
Ruidoso.........................  62  41  65  40 /  60  30  30   0
Capulin.........................  56  34  63  37 /  50   5   5   0
Raton...........................  62  35  69  37 /  60   5  10   0
Springer........................  62  35  69  37 /  60  10  10   0
Las Vegas.......................  58  35  66  37 /  70  20  30  10
Clayton.........................  64  42  69  42 /  20  10   0   0
Roy.............................  61  38  66  40 /  60  10  10   0
Conchas.........................  68  43  71  45 /  50  20  10   0
Santa Rosa......................  66  43  69  43 /  50  30  10   0
Tucumcari.......................  66  45  70  45 /  30  20   5   0
Clovis..........................  68  48  70  46 /  30  20   5   0
Portales........................  71  47  71  45 /  30  20   5   0
Fort Sumner.....................  70  46  71  45 /  40  30  10   0
Roswell.........................  74  52  76  52 /  30  30  10   0
Picacho.........................  70  45  71  44 /  60  30  20   0
Elk.............................  68  42  71  42 /  50  30  20   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM MDT this evening for NMZ214-215.

&&

SHORT TERM...44
LONG TERM....77
AVIATION...44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:30 PM MDTAreal Flood WarningABQMora24 hr
May 8, 3:33 PM MDTAreal Flood WarningABQSan Miguel24 hr

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.